MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 3.2MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BONE PIN, 3.2MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 213524
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Primary left mako tka.It was reported that a bone pin broke in the patient's tibia.The surgeon reported the portion in the patient's bone would not be removed as the removal would cause more harm to the patient.Surgery was completed with no delay.Patient's bone quality was "good".The rep was not present for the procedure and does not know which of the hospital's 3 robots were used.The rep may be able to obtain the operative report and post-op x-rays, but no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Primary left mako tka.It was reported that a bone pin broke in the patient's tibia.The surgeon reported the portion in the patient's bone would not be removed as the removal would cause more harm to the patient.Surgery was completed with no delay.Patient's bone quality was "good".The rep was not present for the procedure and does not know which of the hospital's 3 robots were used.The rep may be able to obtain the operative report and post-op x-rays, but no further information will be released by the hospital or surgeon.Product evaluation and results: the product was unavailable for inspection as the product was not returned.Product history review: review of the device history records indicate 513 devices were manufactured and accepted into final stock on 10/29/2018.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 213524, l/n 48840618 shows no additional complaints related to the failure in this investigation.Conclusions: the failure mode could not be confirmed because the part was not available for evaluation.If device and/or additional information become available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
BONE PIN, 3.2MM X 110MM, STERILE 2 PACK
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9119596
Report Number3005985723-2019-00696
Device Sequence Number2347052
Product Code OLO
UDI-Device Identifier07613327412369
UDI-Public07613327412369
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213524
Device Lot Number48840618
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age49 YR